Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 231, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2008, 8:26 PM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 64 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 3, 2008, 9:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Sedgwick County, KS, Sumner County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:40 PM CDT | TSTM WND GST 70 | 4 W South Haven, KS | |
| Jun 3, 9:02 PM CDT | TSTM WND GST 62 | Mulvane, KS | FROM KAKE TV |
| Jun 3, 9:09 PM CDT | TSTM WND GST 60 | Mulvane, KS | 60 MPH WINDS AND THE CITY OF MULVANE HAS LOST POWER. |
| Jun 3, 9:10 PM CDT | TSTM WND DMG | 2 S Mulvane, KS | DAMAGE TO A MOBILE HOME ON K15 1/2 MILE SOUTH OF SUMNER/SEDGWICK COUNTY LINE. |
| Jun 3, 9:12 PM CDT | TSTM WND GST 70 | 5 Wnw Udall, KS | |
| Jun 3, 9:13 PM CDT | TSTM WND GST 75 | Mulvane, KS | |
| Jun 3, 9:15 PM CDT | TSTM WND DMG | Mulvane, KS | MULVANE HIGH SCHOOL ROOF AROUND 3000 SQ. FT. WAS PICKED UP AND SET BACK DOWN AND ALLOWED THE CEILING TILES TO BLOW IN THE OFFICE AREA. |
| Jun 3, 9:15 PM CDT | TSTM WND GST 66 | Derby, KS | FROM KSN TV WEATHERLAB. |
| Jun 3, 9:16 PM CDT | TSTM WND GST 61 | Derby, KS | |
| Jun 3, 9:19 PM CDT | TSTM WND GST 60 | Derby, KS | 50 TO 60 MPH. |
| Jun 3, 9:25 PM CDT | TSTM WND DMG | Derby, KS | 2 TO 3 INCH TREE LIMBS DOWN NEAR 63RD ST. SOUTH AND GREENWICH. |
| Jun 3, 9:35 PM CDT | TSTM WND DMG | Mulvane, KS | MULVANE HIGH SCHOOL ROOF WAS PICKED UP AND SET BACK DOWN AND ALLOWED THE CEILING TILES TO BLOW IN THE OFFICE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:23 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3235 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 040126
SVRICT
KSC173-191-040230-
/O.NEW.KICT.SV.W.0231.080604T0126Z-080604T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 930 PM CDT.
* AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 65 TO 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF ARGONIA TO 10
MILES SOUTHWEST OF ARGONIA TO 15 MILES WEST OF CALDWELL...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE...ARGONIA...BELLE PLAINE...CALDWELL...
CLEARWATER...CONWAY SPRINGS...DERBY...GEUDA SPRINGS...HAYSVILLE...
HUNNEWELL...MAYFIELD...MILAN...MULVANE...OAKLAWN...OXFORD...SOUTH
HAVEN...VIOLA...WELLINGTON...SOUTH WICHITA...LAKE AFTON...PERTH...
RIVERDALE...WELLINGTON AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3757 9780 3761 9779 3762 9715
3700 9714
TIME...MOT...LOC 0126Z 247DEG 52KT 3732 9793 3719 9785
3702 9783
$$
ES4 follow-up statements
000
WWUS53 KICT 040145
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT TUE JUN 3 2008
KSC173-191-040230-
/O.CON.KICT.SV.W.0231.000000T0000Z-080604T0230Z/
SEDGWICK KS-SUMNER KS-
845 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER AND
SOUTHERN SEDGWICK COUNTIES UNTIL 930 PM CDT...
AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CONWAY SPRINGS TO MILAN TO CALDWELL...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WELLINGTON BY 850 PM CDT.
5 MILES SOUTH OF CLEARWATER BY 855 PM CDT.
NEAR BELLE PLAINE BY 900 PM CDT.
NEAR GEUDA SPRINGS BY 905 PM CDT.
5 MILES SOUTHEAST OF DERBY BY 910 PM CDT.
THE TOWNS OF MAYFIELD...PERTH...HUNNEWELL...WELLINGTON AIRPORT AND
RIVERDALE ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3757 9780 3761 9779 3762 9715
3700 9714
TIME...MOT...LOC 0145Z 253DEG 51KT 3740 9760 3727 9752
3710 9751
$$
LAWSON000
WWUS53 KICT 040155
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT TUE JUN 3 2008
KSC173-191-040230-
/O.CON.KICT.SV.W.0231.000000T0000Z-080604T0230Z/
SEDGWICK KS-SUMNER KS-
854 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER AND
SOUTHERN SEDGWICK COUNTIES UNTIL 930 PM CDT...
AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WELLINGTON AIRPORT TO 8
MILES SOUTHEAST OF WELLINGTON TO HUNNEWELL...MOVING EAST AT 46 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR GEUDA SPRINGS BY 905 PM CDT.
NEAR OXFORD BY 910 PM CDT.
AT THIS TIME IT APPEARS THE STRONGEST WINDS ARE OCCURRING CLOSE TO
AND JUST EAST OF SOUTH HAVEN.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3757 9780 3761 9779 3762 9715
3700 9714
TIME...MOT...LOC 0154Z 279DEG 40KT 3731 9738 3718 9731
3701 9730
$$
LAWSON000
WWUS53 KICT 040215
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT TUE JUN 3 2008
KSC173-191-040230-
/O.CON.KICT.SV.W.0231.000000T0000Z-080604T0230Z/
SEDGWICK KS-SUMNER KS-
915 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER AND
SOUTHERN SEDGWICK COUNTIES UNTIL 930 PM CDT...
AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DERBY TO MULVANE TO 6 MILES NORTHEAST OF OXFORD...MOVING
NORTHEAST AT 56 MPH.
THESE STORMS WERE WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN SEDGWICK
AND SUMNER COUNTIES...INCLUDING THE TOWN OF MCCONNELL AIR FORCE BASE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3757 9780 3761 9779 3762 9715
3700 9714
TIME...MOT...LOC 0215Z 215DEG 49KT 3762 9720 3754 9709
3740 9705
$$
LAWSON000
WWUS53 KICT 040225
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT TUE JUN 3 2008
KSC173-191-040235-
/O.EXP.KICT.SV.W.0231.000000T0000Z-080604T0230Z/
SEDGWICK KS-SUMNER KS-
925 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUMNER AND SOUTHERN SEDGWICK
COUNTIES WILL EXPIRE AT 930 PM CDT...
AT 922 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9780 3757 9780 3761 9779 3762 9715
3700 9714
TIME...MOT...LOC 0225Z 215DEG 49KT 3773 9710 3765 9699
3751 9695
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:49 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 3, 6:49 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT TUE JUN 3 2008 .UPDATE... .AVIATION... FOR THE 00Z TAF SUITE. CONCERN TONIGHT WILL BE CONVECTION CHANCES ACROSS MOST OF THE AREA AFTER 03Z AS IMPULSE IN THE MID LAYERS MOVES ACROSS THE REGION. WILL INCLUDE A VCTS FOR MOST LOCATIONS FROM 03-07Z/WED. COULD SEE SOME TAFS SITES GO DOWN TO MVFR CONDITIONS IN AND NEAR THE STRONGER TSRA. NOT CONFIDENT ENOUGH IN WHERE TSRA WILL BE TO ADD SOME TEMPO GROUPS AND GO MVFR CEILINGS...BUT WILL HAVE TO AMEND AS THE TSRA APPROACHES. GREATEST AREA OF CONCERN WILL BE NEAR THE KICT/KHUT AND POSSIBLY THE KSLN TAF SITE. WILL SEE THIS CONVECTION PROPAGATE TO THE SOUTHEAST TOWARDS THE KCNU TAF LATE TONIGHT OR EARLY ON WED. SO WILL KEEP VCTS IN THIS SITE FOR THE 05-09Z TIME FRAME. KETCHAM && .PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUN 3 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF THE WAVE MOVING INTO CENTRAL KANSAS THIS EVENING AND POTENTIAL SIGNIFICANT WEATHER OUTBREAK ON THURSDAY. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A DISTINCT WAVE MOVING THROUGH EASTERN COLORADO. WE DID SOME EXTRAPOLATION AND IT APPEARS THAT THIS WAVE SHOULD MOVE INTO CENTRAL KANSAS AROUND 03Z WITH THE POTENTIAL FOR CONVECTION TO DEVELOP AROUND THAT TIMEFRAME AS WELL. SOME OF THE STORMS COULD BECOME SEVERE DUE TO DECENT SHEAR IN THE 1-6KM LAYER (40KTS). MOST OF THIS CONVECTION IS EXPECTED TO MOVE IN A WEST TO EAST MANNER DURING THE EVENING...BUT IT MAY TEND TO PROPAGATE SOUTHEAST AS THE LOW LEVEL FLOW BEGINS TO VEER OUT AFTER MIDNIGHT WHICH MAY CAUSE THE CONVECTION TO AFFECT PORTIONS OF SOUTHEAST KANSAS. AFTER THIS WAVE PASSES THROUGH BY DAYBREAK...WE SHOULD SEE SOME SUBSIDENCE DEVELOP. WEDNESDAY: LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER WAVE DIVING INTO THE NORTHWEST U.S. THIS WAVE WILL CONTINUE DIG INTO THE ROCKIES TOMORROW AND ALLOW FOR THE FRONT TO LIFT BACK TO THE NORTH AND CAUSE THE UPPER LEVEL FLOW TO TURN TO THE SOUTHWEST. WE MAY SEE A ROGUE STORM TRY TO DEVELOP IN CENTRAL KANSAS ALONG THE BOUNDARY...BUT THESE CHANCES ARE LOOKING TO BE MINIMAL AT THIS TIME...DUE TO DECENT CONVECTIVE INHIBITION BUILDING OVER THAT AREA. 1000-850MB FLOW IS EXPECTED TO TURN TO THE SOUTHWEST SOUTH OF THE SURFACE BOUNDARY TOMORROW AFTERNOON WHICH MAY ALLOW FOR TEMPERATURES TO REALLY SOAR INTO THE MID AND UPPER 90S...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL KANSAS. WEDNESDAY NIGHT: THE MODELS ARE SHOWING SOME UPPER LEVEL DIFFLUENCE AND A WEAK IMPULSE MOVING THROUGH NORTHWEST KANSAS ON WEDNESDAY NIGHT. IF WE CAN GET A STORM OR TWO TO BUILD A LITTLE FURTHER SOUTH INTO WESTERN KANSAS...WE MAY SEE THEM MOVE INTO CENTRAL KANSAS. OTHERWISE...MOSTLY CLEAR SKIES ARE ANTICIPATED WITH BRISK SOUTHERLY FLOW. THURSDAY-THURSDAY NIGHT: THE STRONG UPPER LEVEL TROF IS PROGGED TO MOVE THROUGH NORTHERN KANSAS AND SOUTHERN NEBRASKA. THIS WAVE HAS SOME IMPRESSIVE DYNAMICS WITH 0-6KM SHEAR VALUES AROUND 60 TO 70KTS FROM THE SOUTHWEST AND MIXED LAYER CAPES AROUND 2000 J/KG. CANNOT RULE OUT THE TORNADO THREAT WITH THESE STORMS EITHER...BUT A LOT OF THIS IS DEPENDENT ON HOW MUCH THE LOW LEVEL FLOW BACKS AHEAD OF THE FRONT. SEVERE THREAT SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. FRIDAY-FRIDAY NIGHT: THE CONVECTION SHOULD BEGIN TO MOVE OUT OF SOUTHEAST KANSAS MAINLY FRIDAY MORNING...LEAVING BEHIND SOME SUBSIDENCE DURING THE LATE AFTERNOON AND EVENING. THE MODELS DO SHOW SOME DECENT MOISTURE RETURN/ISENTROPIC LIFT DEVELOPING OVER SOUTH CENTRAL KANSAS FRIDAY NIGHT. AS A RESULT...WE WILL LEAVE A CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL AND SOUTHEAST KANSAS. SATURDAY-TUESDAY: ANOTHER UPPER LEVEL TROF WILL DEVELOP OVER THE ROCKIES THIS WEEKEND AND KEEP US IN A WARM REGIME WITH TEMPERATURES CLIMBING INTO THE 90S. THERE IS ALSO SOME DECENT CAP OVER THE AREA SATURDAY AND SUNDAY WHICH WILL LIMIT ANY CONVECTION CHANCES. THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE ON MONDAY AND TUESDAY AS THE NEXT UPPER LEVEL TROF PASSES THROUGH. COX AVIATION... FOR 18Z TAFS...MAIN AVIATION CONCERN THROUGH THIS PERIOD WILL BE CONVECTIVE POTENTIAL. CURRENTLY HAVE A SURFACE BOUNDARY SITUATED FROM NEAR KHUT TO KSLN. SOUTH OF THIS FEATURE SOUTH WINDS PREVAIL WITH NORTH AND NORTHEAST WINDS NORTH OF THIS FEATURE. IN THE UPPER LEVELS THERE IS A WAVE APPROACHING EASTERN CO. FEEL THAT THUNDERSTORM CHANCES WILL INCREASE GENERALLY AFTER 00Z AS THIS UPPER WAVE APPROACHES AND WOULD AFFECT MAINLY THE NORTHEAST PORTION OF THE FORECAST AREA(KSLN AND KCNU). ANOTHER AREA FOR STORM DEVELOPMENT WILL BE OVER NW KS WITH THIS ACTIVITY STAYING MOSTLY NORTH OF THE FORECAST AREA OVERNIGHT. GIVEN THE UNCERTAINTIES...WILL NOT HIT THUNDER TOO HARD IN ANY OF THE TAFS...UNTIL THINGS BECOME MORE CLEAR. THE SURFACE FRONT WILL LIFT NORTH ON WED PROVIDING GUSTY SOUTH WINDS FOR KICT AND KCNU...WITH SOME GUSTS OVER 30MPH LIKELY. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 95 72 91 / 30 10 10 30 HUTCHINSON 67 97 69 91 / 30 10 10 30 NEWTON 68 94 71 90 / 30 10 10 30 ELDORADO 70 93 72 89 / 30 10 10 20 WINFIELD-KWLD 72 94 75 91 / 30 10 10 20 RUSSELL 65 92 66 83 / 40 30 30 40 GREAT BEND 65 98 67 87 / 30 20 20 40 SALINA 69 93 68 88 / 40 20 20 40 MCPHERSON 67 94 69 90 / 30 20 20 30 COFFEYVILLE 73 92 75 89 / 30 10 10 20 CHANUTE 71 92 75 89 / 30 10 10 20 IOLA 70 92 74 88 / 30 10 10 20 PARSONS-KPPF 71 92 75 89 / 30 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 4:19 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT TUE JUN 3 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE STRONG TO SEVERE STORMS MAY DEVELOP OVER CENTRAL KANSAS THIS EVENING AND MOVE INTO SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY UNSTABLE AIR MASS IN COMBINATION WITH A LINGERING FRONTAL BOUNDARY WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY NIGHT. SOME OF THE STORMS WILL LIKELY BE SEVERE DURING THIS PERIOD...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. AT THIS POINT...THE BEST CHANCES FOR SEVERE WEATHER APPEAR TO BE THURSDAY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...AND THURSDAY NIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT AND DRYLINE PASSES THROUGH. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER FORECASTS...AS THERE REMAINS SOME UNCERTAINTY REGARDING SEVERAL METEOROLOGICAL FACTORS. FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHEAST KANSAS. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED ANY LATE AFTERNOON AND EVENING THROUGH THURSDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE DETAILED INFORMATION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 3, 8:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 6 S ANTHONY 37.07N 98.03W
06/03/2008 E70.00 MPH HARPER KS LAW ENFORCEMENT
STRONG WINDS WITH LOSS OF POWER IN ANTHONY
0817 PM TSTM WND GST ANTHONY 37.15N 98.03W
06/03/2008 E80.00 MPH HARPER KS LAW ENFORCEMENT
&&
JMBLocal storm report, Jun 3, 8:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 2 WSW ATTICA 37.24N 98.26W
06/03/2008 E60.00 MPH HARPER KS TRAINED SPOTTER
STRONG WINDS AND LOSS OF ELECTRICITY.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 3, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 24 min |
| Jun 3, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 3, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood | 59 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 53 min |
| Jun 3, 10:07 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 53 min |
| Jun 3, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 49 min |
| Jun 3, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 61 min |
| Jun 3, 10:42 PM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 3, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| Jun 4, 3:42 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.